Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 59, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 12, 2010, 3:28 PM CDT for 6 counties in Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 3:28 PM CDT (20:28 UTC)
- Expired
- Jun 12, 2010, 9:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Hickory County, MO, Miller County, MO, Morgan County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:31 PM CDT | HEAVY RAIN 1.12 | Gravois Mills, MO | OBSERVER MEASURED 1.12 INCHES OF RAIN IN APPROX 35 MIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2118 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
473
WGUS53 KSGF 122028
FFWSGF
MOC015-029-085-131-141-185-130200-
/O.NEW.KSGF.FF.W.0059.100612T2028Z-100613T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
CAMDEN COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHERN HICKORY COUNTY IN CENTRAL MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 900 PM CDT.
* AT 322 PM CDT...TRAINED WEATHER SPOTTERS AND DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL
ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
A TRAINED WEATHER SPOTTER REPORTED NEARLY ONE INCH OF RAIN IN LESS
THAN 30 MINUTES IN SOUTHERN MORGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3869 9284 3860 9284 3844 9263 3843 9241
3834 9240 3833 9219 3803 9219 3802 9240
3790 9242 3791 9358 3783 9358 3783 9382
3789 9383 3790 9407 3821 9405 3822 9353
3851 9352 3854 9308 3870 9306
$$
BOXELL2 follow-up statements
354
WGUS73 KSGF 122350
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CDT SAT JUN 12 2010
MOC015-029-085-131-141-185-130200-
/O.CON.KSGF.FF.W.0059.000000T0000Z-100613T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-ST. CLAIR MO-CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
650 PM CDT SAT JUN 12 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
BENTON...CAMDEN...MILLER...MORGAN...NORTHERN HICKORY AND ST. CLAIR
COUNTIES...
DOPPLER RADAR AND TRAINED WEATHER SPOTTERS INDICATED THAT BETWEEN 1
AND 2 INCHES OF RAIN FELL IN LESS THAN 45 MINUTES THIS AFTERNOON
ACROSS PORTIONS OF THE WARNED AREA. THIS RAPID RAINFALL WILL LIKELY
RESULT IN THE FLOODING OF CREEKS...STREAMS...AND LOW WATER
CROSSINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3869 9284 3860 9284 3844 9263 3843 9241
3834 9240 3833 9219 3803 9219 3802 9240
3790 9242 3791 9358 3783 9358 3783 9382
3789 9383 3790 9407 3821 9405 3822 9353
3851 9352 3854 9308 3870 9306
$$
BOXELL036
WGUS73 KSGF 130150
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT SAT JUN 12 2010
MOC015-029-085-131-141-185-130200-
/O.EXP.KSGF.FF.W.0059.000000T0000Z-100613T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HICKORY MO-ST. CLAIR MO-CAMDEN MO-MILLER MO-BENTON MO-MORGAN MO-
850 PM CDT SAT JUN 12 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR BENTON...
CAMDEN...MILLER...MORGAN...NORTHERN HICKORY AND ST. CLAIR COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3869 9284 3860 9284 3844 9263 3843 9241
3834 9240 3833 9219 3803 9219 3802 9240
3790 9242 3791 9358 3783 9358 3783 9382
3789 9383 3790 9407 3821 9405 3822 9353
3851 9352 3854 9308 3870 9306
$$
BOXELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:26 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 12, 3:26 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT SAT JUN 12 2010 .DISCUSSION... /ISSUED 140 PM CDT SAT JUN 12 2010/ MAIN FORECAST FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH THUNDERSTORM CHANCES THIS AFTERNOON INTO THE EARLY EVENING. THEN ATTENTION TURNS TO CONTINUED THUNDERSTORM CHANCES AT TIMES SUNDAY INTO THE MIDDLE OF THE UPCOMING WEEK. CURRENTLY...A COMPLEX OF THUNDERSTORMS IS LOCATED ACROSS EASTERN KANSAS TO THE NORTHEAST INTO ILLINOIS. AHEAD OF THIS ACTIVITY A WARM AND HUMID AIRMASS IS IN PLACE AS TEMPERATURES ARE IN THE MID TO UPPER 80S WITH DEWPOINTS AROUND 70 DEGREES. AS A RESULT AN UNSTABLE AIRMASS HAS DEVELOPED ACROSS THE AREA. MLCAPE VALUES ARE GENERALLY IN THE 2000 TO 3000 J/KG RANGE. TEMPERATURES HAVE OR ARE REACHING CONVECTIVE TEMPERATURES...SO VERY LITTLE MLCIN IS IN PLACE ACROSS THE AREA. EXPECTED SCATTERED SHOWERS AND THUNDERSTORMS TO START DEVELOPING ACROSS THE AREA...ESPECIALLY ALONG OUTFLOW BOUNDARIES FROM THE THUNDERSTORM ACTIVITY TO THE NORTH. THERE IS A LAYER OF DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE AND MID LEVEL LAPSE RATES ARE GETTING A LITTLE STEEPER ACROSS THE AREA. THESE CONDITIONS WILL RESULT IN A SEVERE WEATHER RISK WITH STRONG WINDS AND MARGINALLY SEVERE HAIL THE MAIN THREATS EXPECTED. PRECIPITABLE WATER VALUES ARE QUITE HIGH ACROSS THE AREA AS VALUES ARE GENERALLY IN THE 1.8 TO 2 INCH RANGE. THE MOISTURE CONDITIONS AND THE POSSIBILITY FOR TRAINING STORMS WILL RESULT IN A LOCALIZED FLASH FLOODING RISK THIS AFTERNOON AND EARLY EVENING. WITH THE LOSS OF DAY TIME HEATING AND INSTABILITY...THE THUNDER ACTIVITY SHOULD DISSIPATE DURING THE MID EVENING HOURS. ANOTHER MCS IS EXPECTED TO DEVELOP ACROSS THE CENTRAL PLAINS TONIGHT AND PUSH TO THE EAST OVERNIGHT INTO SUNDAY MORNING. WILL HAVE TO WAIT TO SEE WHERE IT DEVELOPS TO REALLY GET A GOOD HANDLE ON WHERE IT WILL MOVE. FEEL THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN TO THE NORTH OF THE CWA. HAVE INCREASED POPS TO THE CHANCE CATEGORY ACROSS THE NORTHWESTERN CWA AS THESE AREAS HAVE THE BEST POTENTIAL TO SEE THIS ACTIVITY TONIGHT INTO SUNDAY MORNING. ANOTHER WARM AN HUMID DAY IS EXPECTED ON SUNDAY...AS HIGHS AGAIN WARM AROUND THE 90 DEGREE MARK. A WARM AND UNSTABLE AIRMASS WILL ONCE AGAIN DEVELOP ACROSS THE AREA ON SUNDAY AS A RESULT OF THE WARM AND HUMID CONDITIONS. THESE CONDITIONS ALONG WITH OUTFLOW BOUNDARIES FROM TONIGHTS EXPECTED MCS SHOULD RESULT IN THUNDERSTORM CHANCES ACROSS THE AREA ON SUNDAY. GIVEN THE INSTABILITY A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE. AN UPPER LEVEL LOW WILL PUSH INTO THE NORTHERN PLAINS SUNDAY NIGHT...WHICH WILL RESULT IN THE RIDGE FLATTENING AND A SURFACE FRONT TO SLOWLY PUSH SOUTH. THE FRONT AND ASSOCIATED HEAVY RAINFALL SHOULD REMAIN TO THE NORTH OF THE AREA SUNDAY NIGHT. THE FRONT SHOULD SLIDE INTO THE AREA AND BE THE FOCUS FOR THUNDERSTORMS ACROSS THE AREA ON MONDAY. A RISK FOR SEVERE WEATHER WILL EXIST ON MONDAY AS AN UNSTABLE AIRMASS AND INCREASED WIND SHEAR WILL BE IN PLACE ACROSS THE AREA. THE FRONT IS EXPECTED TO STALL OVER THE AREA INTO THE MIDDLE OF THE WEEK. SEASONABLE TEMPERATURES AND CHANCES FOR THUNDERSTORMS AT TIMES CAN BE EXPECTED INTO WEDNESDAY. THE FRONT WILL PUSH NORTH OF THE AREA LATE WEDNESDAY AS AN UPPER LEVEL RIDGE BUILDS INTO THE AREA. WARM AND HUMID CONDITIONS CAN ONCE AGAIN BE EXPECTED DURING THE END OF THE WORK WEEK. WISE && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHWEST MISSOURI THIS AFTERNOON. THINK COVERAGE WILL BE LIMITED ENOUGH TO ONLY INCLUDE CB MENTION AT THIS TIME. WILL BE MONITORING RADAR TRENDS CLOSELY FOR POSSIBLE ADDITION OF TEMPO OR PREVAILING THUNDER. MVFR AND BRIEF IFR VISIBILITIES CAN BE EXPECTED AROUND ANY STORMS. MOST OF THIS ACTIVITY WILL DIMINISH BY EARLY THIS EVENING WITH VFR EXPECTED TO PREVAIL TONIGHT. WILL NEED TO WATCH FOR BRIEF VISIBILITY REDUCTIONS AROUND SUNRISE. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 12, 1:02 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT SAT JUN 12 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 102 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. HAZARDS WEATHER RISK... ELEVATED THUNDERSTORM WIND RISK FOR WIND GUSTS TO 60 MPH. LIMITED HAIL RISK FOR HAIL TO THE SIZE OF QUARTERS. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED EXTREME HEAT RISK. DISCUSSION... AN AREA OF RAIN WITH EMBEDDED SCATTERED TO NUMEROUS THUNDERSTORMS WILL SLOWLY SPREAD SOUTHEAST ACROSS CENTRAL MISSOURI THIS AFTERNOON. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR INTO EARLY THIS EVENING. WIND SHEAR WILL BE SUFFICIENT FOR A FEW STRONG TO SEVERE STORMS. WIND GUSTS TO 60 MPH...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE MAIN THREATS. FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE MULTIPLE THUNDERSTORMS TRACK OVER THE SAME AREAS. HAIL TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE WITH A FEW STORMS. HEAT INDEX VALUES ARE EXPECTED TO REACH THE MID 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM ACTIVITY WILL BE POSSIBLE AT TIMES INTO WEDNESDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE SUNDAY AND MONDAY WITH DAMAGING WINDS AND LARGE HAIL THE MAIN RISKS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO WARM INTO THE MID 90S SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING...MAINLY ALONG AND NORTH OF THE HIGHWAY 54 CORRIDOR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.